Mississippi, 2004

Damaging Wind in Mississippi, June 1, 2004

June 1, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 1, 10:00 AM CST, 30 minutes earlier.

Area forecast discussion, Jun 1, 10:00 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT TUE JUN 01 2004

.UPDATE...
UPDATED TO ADD SEVERE THUNDERSTORM WATCH.

.DISCUSSION...DEFINITE DIFFERENCES SHOWING UP THIS AM IN GFS AND ETA
MODELS. BOTH ANALYZE A TROUGH OVER TEXAS WUTH ETA SHOWING A SOMEWHAT
DEEPER TROUGH OVER SOUTHEAST TEXAS FOR 01/00Z. ETA IS A TAD CLOSER
TO LOCAL ANALYSIS FOR 500MB LEVEL. SECONDLY...ETA QPF VALUES WERE
MORE IN LINE WITH CONVECTION OVER KSAT AREENA THAN THE AVN MODEL.
CURRENT RADAR SHOWS CONVECTIVE AREAS SPLITTING WITH NEW AREA FORMING
OVER NORTHEAST TEXAS WHICH IS IN LINE WITH AVN QPF AND HINTED AT BY
ETA QPF AS WELL. BOTH OVERDO THE QPF IN SOUTHERN LA AND MS AT 06Z.
PROBLEM FOR TODAY IS WHICH IS CORRECT IN TIMING AND INTENSITY.
BELIEVE AVN HAS A CONVECTIVE FEEDBACK PROBLEM WITH INTENSITY OF VORT
IN NORTHEAST TEXAS...BUT LOCATION IS GOOD. WILL USE A MIX OF THE TWO
MODELS TO ARRIVE AT FORECAST TIMING AND ONSET OF CONVECTION TODAY.
THIS WILL AFFECT MAX TEMPERATURES AS WELL. HAVE LEANED CLOSER TO ETA
LOWER VALUES THERE. ANY SHOWERS WILL BE MODERATE TO HEAVY WITH 2
INCH PER HOUR RAINFALL AMOUNTS TODAY. LOCAL PRECIPITABLE WATER
VALUES IN 1.6 AT KLCH TO 2.0 AT KLIX THIS AM.

80-100 KT JET IN NORTHERN AR TO OH VALLEY PUTS NORTHERN LA IN RIGHT
REAR QUADRANT THIS AM...SELS HAS ALREADY PICKED UP ON THIS WITH
WATCH FOR NORTHERN PARISHES THIS AM. SATELLITE LOOP SHOWS 50 KT
JETLET MOVING FROM NORTHEAST MEXICO TOWARDS SOUTHWEST PASS MS RIVER
WITH COOLING TOPS. EXPECT THIS TO SET OFF CONVECTION OVER THE WATER
TODAY.
REST OF WEEK LOOKS LIKE A REPEAT PERFORMANCE OF DAYTINE AND EARLY
EVENING CONVECTION AS A SERIES OF SHORT WAVES PUSH THROUGH THE BROAD
TROUGH OVER THE CENTRAL PLAINS. NEXT CHANCE FOR CLEARING WEATHER IS
THIS WEEKEND.

&&

PRELIMINARY POINT NUMBERS...
MCB 80 66 86 66 / 70 10 60 20
BTR 86 70 88 70 / 70 10 60 10
MSY 88 75 89 73 / 60 10 50 10
GPT 85 74 86 72 / 70 20 50 10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH LAZ34>40-46>50-56>64-67>70.
MS...SEVERE THUNDERSTORM WATCH MSZ68>71-77-80>82.
LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Jun 1, 10:00 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUN 1 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM ACROSS THE
AREA TODAY. A FEW MAY BE SEVERE WITH DAMAGING WINDS TO 50 MPH AND
LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES PER HOUR.
THUNDERSTORMS WILL DIMINISH AND BECOME ISOLATED AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EARLY
EVENING. THUNDERSTORMS WILL BE LESS NUMEROUS SATURDAY AND SUNDAY.
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER AN
ISOLATED SEVERE THUNDERSTORM MAY FORM EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 8:42 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
942 AM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND DMG     MAGNOLIA                31.15N 90.46W
06/01/2004                   PIKE               MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON MUDDY SPRINGS ROAD OFF I-55

&&

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
June 1, 10:30 AM CST
Where
Harrison County, 1 mi S of Saucier
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
30.617, -89.133

A tree was blown down on Desoto Park Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407456.